Funnel Cloud, Brevard
- When
- July 14, 3:42 PM EST
- Where
- Brevard County, 2 mi S of Merritt Is
- Reported by
- Public
- Coordinates
- 28.321, -80.720
The public reported a funnel cloud moving east over Merritt Island.
Strong pulse thunderstorms moved east over Cape Canaveral.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Strong pulse thunderstorms moved east over Cape Canaveral.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 14, 1:00 PM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 200 PM EDT SAT JUL 14 2007 .DISCUSSION... ...STRONG/SEVERE STORMS THIS AFTERNOON AND EARLY EVENING... CURRENT/TONIGHT...NEXRAD 88D SHOWING SCATTERED TO NUMEROUS THUNDERSTORM COVERAGE IN A WEAKLY CAPPED ENVIRONMENT FROM KISSIMMEE TO TITUSVILLE NORTHWARD THIS AFTERNOON ACROSS EAST CENTRAL FLORIDA. EAST/NORTHEAST MOVEMENT WILL BE BETWEEN 10 AND 15 MPH. THE MAIN THREATS WILL CONTINUE TO BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING WITH WET MICROBURSTS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ALL IN PLAY. THE EAST COAST SEA BREEZE WILL BE AN ADDITIONAL FOCUS FOR CONVECTIVE DEVELOPMENT THROUGH THIS AFTERNOON NEAR THE COAST AS IT IS NOT EXPECTED TO PENETRATE TOO FAR INLAND. WILL GO WITH A PRE-FIRST PERIOD AGAIN IN THE ZONES...THUS KEEPING NUMEROUS MENTION ACROSS THE NORTH AND TAPERING TO SCATTERED SOUTHWARD. GREATER MOISTURE CONTENT AND BETTER FORCING MECHANISMS ARE FOCUSED ACROSS OUR NORTHERN CWA. SCATTERED EVENING CONVECTION WILL WEAKEN AND BEGIN TO DISSIPATE AFTER 03Z WITH LOSS OF HEATING. LINGERING DEBRIS CLOUDINESS WILL CLEAR SLOWLY AFTER MIDNIGHT THOUGH WILL KEEP AN ISOLD MENTION FOR THUNDER IN THE ZONES AFTER MIDNIGHT FROM LAKE-ORANGE-NORTHERN BREVARD COUNTIES NORTHWARD. SURFACE RIDGE AXIS NEAR LAKE OKEECHOBEE TO EXPAND SLOWLY WESTWARD OVERNIGHT WITH LITTLE MOVEMENT NORTHWARD. TEMPERATURES WILL REMAIN MILD AND IN THE 70S. SUN...LOOKS TO BE ANOTHER GRADUAL TRANSITION DAY AS ENE-WSW ORIENTED LOW LEVEL RIDGE AXIS CREEPS FATHER NORTH TO NR A MLB-SRQ LINE..SO SYNOPTIC LOW LEVEL FLOW ACROSS THE SRN CWA WILL BE S-SE FLOW...WITH SW FLOW CONFINED TO THE NRN HALF CWA. LOCAL AIR MASS REMAINS VERY MOIST WITH PWATS AROUND 2.0 YET AGAIN. WITH ECSB CIRC DRIVING DIURNAL CONVECTION...HIGHEST CHCS (60/LIKELY) LOOK TO BE OVER THE INTR AND NRN CWA...WITH FASTER INLAND PUSH OVER THE CTRL/SOUTH LIMITING POPS SOME.COULD BE SOME STRONG-SVR STORMS AGAIN ACROSS THE NORTH/INTR GIVEN THE CONTINUED FAVORABLE WET-MICROBURST PROFILE (PRESENCE OF DRY AIR ALOFT AND SUFFICIENT LAPSE RATES). MON-SAT...WELL-ADVERTISED PATTERN TRANSITION IN FULL SWING AS WRN PORTION OF THE DLM ATLC RIDGE BUILDS NWD OVER FL AND UP THE ERN SEABOARD. LOW LEVEL RIDGE FOLLOWS SUIT...WITH AXIS LISTING NORTH OF THE CWA BY MON...AND REMAINING SO FOR THE REMAINDER OF THE WEEK. SLGTLY DRIER AIR BUILDS IN FROM THE ATLC...RESULTING IN AN OVERALL DECREASE IN POPS...WITH HIGHER CHCS INLAND DURING THE AFTN...AND LOWER CHCS NEAR THE COAST DURING THE LATE MORNING THROUGH ABOUT NOON OR SO. AS ONSHORE FLOW FRESHENS IN THE SFC-H85 LYR...WE WILL LIKELY SEE COASTAL SHRA DEVELOP AND BEGIN TO MOVE ONSHORE...ESPECIALLY SOUTH OF THE CAPE...SO HAVE INTRODUCED THIS INTO SUN/MON NIGHTS. MAY EVENTUALLY NEED TO INSERT A SMALL LATE NIGHT COASTAL POP FOR THE REST OF THE WEEK AS THE REGIME TAKES HOLD. && .AVIATION...SCT-NMRS LIGHTNING STORMS WILL PRODUCE ISOLD TO OCNL SCT IFR CONDITIONS WITH MAX COVERAGE EXPECTED FROM 18Z THROUGH 22Z. GRADUAL CLEARING TREND AFT 03Z WITH ISOLD CIGS NR 4K FT THROUGH 05Z...THOUGH WILL KEEP AN ISOLD MENTION FOR THUNDER OVERNIGHT NORTH OF A LINE FROM KISM-KMCO-KTTS. && .MARINE....NO HEADLINES. SEAS 3 FT OR LESS WITH SOUTH/SOUTHWEST WINDS AROUND 10-12 KTS. LOCALLY HIGHER SEAS/WINDS AND POSSIBLY A BRIEF WATERSPOUT FROM STORMS MOVING OFFSHORE THIS AFTERNOON/EARLY EVENING. A FEW STORMS ARE LIKELY TO HAVE WIND GUSTS EXCEEDING 35KT. NEXT WEEK...RIDGE AXIS BISECTS THE MARINE AREA SUNDAY BEFORE ONSHORE FLOW OIVERSPREADS THE ENTIRE CENTRAL FLORIDA ATLC FOR THE REMAINDER OF THE WEEK. SEAS EXPECTED TO GRADUALLY BUILD FROM 2-3FT TO MOSTLY 3-4FT AS WINDS AVG OUT AROUND 12-13KT. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 75 90 / 30 60 30 50 MCO 75 92 76 93 / 30 60 30 50 MLB 73 90 76 89 / 30 60 30 40 VRB 74 90 76 90 / 20 50 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....CRISTALDI RADAR/METWATCH...KELLY
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 810 AM EDT SAT JUL 14 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 142100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 810 AM EDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... LIGHTNING STORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON WITH SOUTHWEST FLOW OVER THE REGION. SURFACE HEATING ALONG WITH THE PRESENCE OF A WEAK DISTURBANCE NORTH OF THE STATE AND ABUNDANT MOISTURE WILL LEAD TO SCATTERED TO NUMEROUS AFTERNOON STORMS. THE EAST COAST SEA BREEZE SHOULD FORM DURING THE AFTERNOON FROM SOUTHERN BREVARD COUNTY SOUTH TO THE TREASURE COAST AND INITIATE ADDITIONAL STORMS. STORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE LATE AFTERNOON...ESPECIALLY NORTH OF A LINE FROM PORT CANAVERAL TO KISSIMMEE AS NUMEROUS BOUNDARIES INTERACT AND PUSH STORMS TOWARD THE EAST. THE MAIN HAZARD FROM ISOLATED STRONG STORMS WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. RAINFALL AMOUNTS WILL TOTAL AROUND TWO INCHES IN A FEW SPOTS ALONG WITH WIND GUSTS TO 50 MPH. THERE WILL BE THE POSSIBILITY OF A FEW SEVERE STORMS...PRODUCING DAMAGING WIND GUSTS AND OR HAIL THE SIZE OF COINS. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE TO A STURDY PLACE OF SAFETY BEFORE ANY STORMS REACH YOUR AREA. REMEMBER LIGHTNING FLORIDAS NUMBER ONE WEATHER RELATED KILLER CAN STRIKE MANY MILES AWAY FROM WHERE RAIN IS OCCURRING. ...MARINE THUNDERSTORM GUST IMPACT... STORMS THAT FORM OVER THE MAINLAND SHOULD MOVE EAST AT 10 TO 15 KNOTS...AND CROSS THE COAST DURING THE LATE AFTERNOON AND EARLY THIS EVENING...ESPECIALLY NORTH OF PORT CANAVERAL. A FEW ARE EXPECTED TO PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS OF 35 TO 45 KNOTS. ...WATERSPOUT IMPACT... THERE WILL BE A CHANCE OF A BRIEF WATERSPOUT IN A FEW OF THE STRONGER STORMS TODAY AT THE COAST. WATERSPOUTS ARE CAPABLE OF OVERTURNING SMALL CRAFT AND CAN CAUSE MINOR DAMAGE TO STRUCTURES AND TOSS UNSECURED ITEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXPECT SCATTERED TO NUMEROUS LIGHTNING STORMS ONCE AGAIN ON SUNDAY. LIGHT SOUTHWEST FLOW WILL DIMINISH EARLY IN THE WEEK AS THE ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO BEGIN PUSHING BACK NORTHWARD OVER CENTRAL FLORIDA...WHICH WOULD START TO FOCUS ISOLATED STORMS MORE OVER INTERIOR SECTIONS THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PENDERGRAST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EDT SAT JUL 14 2007 FLZ059-064-142045- MARTIN-ST. LUCIE- 353 PM EDT SAT JUL 14 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL MARTIN COUNTY MOVING TOWARD SOUTHEASTERN ST. LUCIE COUNTY... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES SOUTHWEST OF PALM CITY...MOVING NORTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE PORT SAINT LUCIE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 358 PM EDT SAT JUL 14 2007 FLZ047-147-142030- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 358 PM EDT SAT JUL 14 2007 ...STRONG THUNDERSTORMS AFFECTING EASTERN BREVARD COUNTY... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR PLAYALINDA BEACH...FLORIDANA BEACH AND MICCO MOVING NORTHEAST AT 10 MPH. THE PRIMARY THREATS WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 404 PM EDT SAT JUL 14 2007 FLZ047-142030- SOUTHERN BREVARD COUNTY- 404 PM EDT SAT JUL 14 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN BREVARD COUNTY... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES WEST OF MELBOURNE. THE STORM WAS MOVING NORTHEAST AT 10 MPH AND WILL AFFECT MELBOURNE...WEST MELBOURNE...PINEDA...SUNTREE AND PATRICK AIRFORCE BASE. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST KENNEDY SPACE CENTER 28.52N 80.68W
07/14/2007 M47 MPH BREVARD FL OTHER FEDERAL
CAPE WIND TOWER 398 OBSERVED 41 KNOT/47 MPH WIND GUST.
&&
JRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 6 ENE TITUSVILLE 28.62N 80.73W
07/14/2007 M45 MPH BREVARD FL OTHER FEDERAL
TTS/SHUTTLE LANDING FACILITY AWOS OBSERVED 39 KNOT/45 MPH
WIND GUST.
&&
JRCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 438 PM EDT SAT JUL 14 2007 FLZ147-142130- NORTHERN BREVARD COUNTY- 438 PM EDT SAT JUL 14 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL BREVARD COUNTY... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER COCOA...MOVING NORTHEAST AT 15 MPH TOWARD MERRITT ISLAND. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
The Melbourne radar (KMLB), 24 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
1 funnel cloud. Local standard time, as filed.
The public reported a funnel cloud moving east over Merritt Island.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51903.